Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 9, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 9:31 AM CST for Perry County, Wayne County, Tennessee. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2016, 9:31 AM CST (15:31 UTC)
- Expired
- Feb 4, 2016, 2:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Nashville, TN
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Flat Woods (FLTT1). The gauge peaked at 17.95 ft at Feb 3, 2016, 3:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
060 WGUS84 KOHX 031531 FLSOHX Flood Advisory National Weather Service Nashville TN 931 AM CST WED FEB 3 2016 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee... Buffalo River Above Flat Woods AFFECTING Perry and Wayne Counties .Heavy rain last night has caused the Buffalo River to rise. Expect water levels to continue rising through this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC135-181-040331- /O.NEW.KOHX.FL.Y.0009.160203T1531Z-160205T0000Z/ /FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 931 AM CST WED FEB 3 2016 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Buffalo River Above Flat Woods * At 09AM Wednesday the stage was 15.2 feet and rising. * Flood stage is 22.0 feet. * At 15.0 feet...Water begins to inundate low lying agricultural land along the river from northern Wayne County to near Linden in Perry County. $$ 05
1 follow-up statement
509 WGUS84 KOHX 040256 FLSOHX Flood Advisory National Weather Service Nashville TN 856 PM CST WED FEB 3 2016 ...The flood advisory continues for the Buffalo River... Buffalo River Above Flat Woods AFFECTING Perry and Wayne Counties . The Buffalo River above Flat Woods crested earlier today and will continue to fall to below action stage around midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC135-181-040800- /O.CON.KOHX.FL.Y.0009.000000T0000Z-160204T0800Z/ /FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 856 PM CST WED FEB 3 2016 The Flood Advisory continues for The Buffalo River Above Flat Woods * Until late tonight. * At 08PM Wednesday the stage was 16.1 feet. * Flood stage is 22.0 feet. * The river will continue to fall to near 14 feet by 4am. * At 15.0 feet...Water begins to inundate low lying agricultural land along the river from northern Wayne County to near Linden in Perry County. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 3, 6:18 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 3, 6:18 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 618 AM CST WED FEB 3 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... WIND SPEEDS HAVE DECREASED MARKEDLY OVER THE PAST FEW HOURS. WILL GO AHEAD AND END THE WIND ADVISORY. OTW... SHOWER ACTIVITY IS NOW CONFINED TO AREAS GENERALLY EAST OF I-65. THE WEST TO EAST TERMINATION OF THE RAINFALL WILL CONTINUE SLOWLY THROUGH THE MORNING HOURS. HOWEVER...WILL NEED TO INCLUDE AT LEAST LOW POPS FOR SHOWERS FOR THIS MORNING ACROSS ROUGHLY THE EASTERN THIRD OF THE MID STATE. PARTIAL CLEARING FROM WEST TO EAST SHOULD COMMENCE BY AFTERNOON. COLDER TEMPS WILL WORK IN. IN FACT...STEADY TO SLOWLY FALLING TEMPS ARE EXPECTED. GOING FORWARD...A FEW ADDED CLOUDS MAY SKIRT THE EASTERN HALF OF THE CWA LATE TONIGHT AS AN IMPULSE SLIDES SOUTHWARD. MOSTLY CLEAR SKIES ARE EXPECTED THU NT WITH A SEASONABLY COLD NIGHT EXPECTED. SUNNY ON FRIDAY AS TEMPS BEGIN TO MODERATE. IN THE EXT FCST...UPPER PATTERN TO BECOME RATHER ACTIVE BUT TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE UPPER LEVEL FEATURES WILL BE RATHER WEAK. HOWEVER...A STRONGER SHORTWAVE WILL TRAVERSE THE AREA SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL CARRY AN ARCTIC FRONT WITH IT AND TEMPERATURES WILL TURN NOTICEABLY COLDER. ADDITIONALLY...UPSTREAM CURVATURE AND SHEAR LOOKS POTENT ENOUGH TO CARRY A CHANCE OF SNOW FOR A GOOD PORTION OF THE MON-WED PERIOD. EURO MODEL NOT QUITE AS BULLISH WITH THE COLD AIR AS THE GFS. THEREFORE...WILL LEAN TOWARD THE GIVEN BLEND TO REFLECT THE COLDER AIR. && .AVIATION... 12Z TAF DISCUSSION. SIGNIFICANT IMPROVEMENT EXPECTED BEHIND BOUNDARY/PRECIP THIS MORNING. EXPECT ALL SITES VFR THROUGHOUT THE DAY. TONIGHT HOWEVER...LINGERING LOW-LEVEL MOISTURE WILL RESULT IN SOME LOWER CIGS RETURING...POSSIBLY MVFR LEVELS. WINDS MAY BECOME BRIEFLY GUSTY ONCE AGAIN TODAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........07 LONG TERM..................XXI
Hazardous weather outlook, Feb 3, 5:43 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CST WED FEB 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 543 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 3, 8:09 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 10 N MANCHESTER 35.61N 86.09W
02/03/2016 COFFEE TN DEPT OF HIGHWAYS
LUMLEY STAND ROAD CLOSED DUE TO FLOODING
&&
EVENT NUMBER OHX1600228
SHAMBURGERLocal storm report, Feb 3, 8:11 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
02/02/2016 MAURY TN BROADCAST MEDIA
TREE FELL ONTO APARTMENT BUILDING AND CAUSED MINOR
SIDING DAMAGE
&&
EVENT NUMBER OHX1600229
SHAMBURGERLocal storm report, Feb 3, 9:02 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD DOVER 36.48N 87.84W
02/02/2016 STEWART TN BROADCAST MEDIA
SEVERAL GRAVEL AND SECONDARY ROADS REPORTEDLY DAMAGED
BY FLOODING ACROSS STEWART COUNTY
&&
EVENT NUMBER OHX1600230
SHAMBURGERLocal storm report, Feb 3, 9:09 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
909 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 E CLARKSVILLE 36.56N 87.28W
02/02/2016 MONTGOMERY TN TWITTER
TREE DOWN ON A CAR
0900 PM NON-TSTM WND DMG COOKEVILLE 36.16N 85.51W
02/02/2016 PUTNAM TN TWITTER
ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.
1117 PM FLASH FLOOD 4 SE DICKSON 36.04N 87.33W
02/02/2016 DICKSON TN TRAINED SPOTTER
PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
INTERSTATE 40.
1130 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
02/02/2016 MAURY TN BROADCAST MEDIA
TREE FELL ONTO APARTMENT BUILDING AND CAUSED MINOR
SIDING DAMAGE
1130 PM FLOOD DOVER 36.48N 87.84W
02/02/2016 STEWART TN BROADCAST MEDIA
SEVERAL GRAVEL AND SECONDARY ROADS REPORTEDLY DAMAGED
BY FLOODING ACROSS STEWART COUNTY
1155 PM FLASH FLOOD ASHLAND CITY 36.28N 87.06W
02/02/2016 CHEATHAM TN TRAINED SPOTTER
WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
STUCK
0800 AM FLOOD 10 N MANCHESTER 35.61N 86.09W
02/03/2016 COFFEE TN DEPT OF HIGHWAYS
LUMLEY STAND ROAD CLOSED DUE TO FLOODING
&&
EVENT NUMBER OHX1600224 OHX1600225 OHX1600226 OHX1600229 OHX1600230
OHX1600227 OHX1600228
SHAMBURGERLocal storm report, Feb 3, 9:16 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD 8 W BON AQUA 35.95N 87.46W
02/03/2016 HICKMAN TN BROADCAST MEDIA
WATER RESCUE OF 5 PEOPLE FROM VEHICLE CONDUCTED NEAR
PINEY RIVER ESCAPE
0700 AM FLOOD 4 NNW ASHLAND CITY 36.33N 87.09W
02/03/2016 CHEATHAM TN BROADCAST MEDIA
WATER RESCUE OF PERSON FROM VEHICLE CONDUCTED ALONG
SYCAMORE CREEK
&&
EVENT NUMBER OHX1600231
EVENT NUMBER OHX1600232
SHAMBURGERLocal storm report, Feb 3, 9:30 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 E CLARKSVILLE 36.56N 87.28W
02/02/2016 MONTGOMERY TN TWITTER
TREE DOWN ON A CAR
0900 PM NON-TSTM WND DMG COOKEVILLE 36.16N 85.51W
02/02/2016 PUTNAM TN TWITTER
ROOF BLOWN OFF A CLEANERS AT 121 E. SPRING ST.
1117 PM FLASH FLOOD 4 SE DICKSON 36.04N 87.33W
02/02/2016 DICKSON TN TRAINED SPOTTER
PINEY RIVER IS SWOLEN CAUSING 4 TO 8 INCHES OF WATER TO
RUN ACROSS TN HWY 46 IN SEVERAL SPOTS NORTH OF
INTERSTATE 40.
1130 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
02/02/2016 MAURY TN BROADCAST MEDIA
TREE FELL ONTO APARTMENT BUILDING AND CAUSED MINOR
SIDING DAMAGE
1130 PM FLOOD DOVER 36.48N 87.84W
02/02/2016 STEWART TN BROADCAST MEDIA
SEVERAL GRAVEL AND SECONDARY ROADS REPORTEDLY DAMAGED
BY FLOODING ACROSS STEWART COUNTY
1155 PM FLASH FLOOD ASHLAND CITY 36.28N 87.06W
02/02/2016 CHEATHAM TN TRAINED SPOTTER
WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
STUCK
0430 AM FLOOD 8 W BON AQUA 35.95N 87.46W
02/03/2016 HICKMAN TN BROADCAST MEDIA
WATER RESCUE OF 5 PEOPLE FROM VEHICLE CONDUCTED NEAR
PINEY RIVER ESCAPE
0700 AM FLOOD 4 NNW ASHLAND CITY 36.33N 87.09W
02/03/2016 CHEATHAM TN BROADCAST MEDIA
WATER RESCUE OF PERSON FROM VEHICLE CONDUCTED ALONG
SYCAMORE CREEK
0800 AM FLOOD 10 N MANCHESTER 35.61N 86.09W
02/03/2016 COFFEE TN DEPT OF HIGHWAYS
LUMLEY STAND ROAD CLOSED DUE TO FLOODING
&&
EVENT NUMBER OHX1600224 OHX1600225 OHX1600226 OHX1600229 OHX1600230
OHX1600227 OHX1600231 OHX1600232 OHX1600228
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:08 PM CST | Special Weather Statement | OHX | Lawrence | 37 min |
| Feb 2, 7:47 PM CST | Areal Flood Advisory | OHX | Stewart | 118 min |
| Feb 2, 8:42 PM CST | Special Weather Statement | OHX | Montgomery | 33 min |
| Feb 2, 9:50 PM CST | Areal Flood Advisory | OHX | Dickson, Hickman | 115 min |
| Feb 2, 10:22 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman | 3 hr |
| Feb 3, 12:10 AM CST | Severe Thunderstorm Warning | OHX | Macon | 22 min |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Cheatham | 10 hr |
| Feb 3, 1:50 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 3, 2:05 AM CST | River Flood Advisory | OHX | Lawrence | 13 hr |
| Feb 3, 5:26 AM CST | River Flood Warning | OHX | Hickman | 24 hr |
| Feb 3, 6:15 AM CST | River Flood Advisory | OHX | Bedford | 3 hr |
| Feb 3, 6:54 AM CST | River Flood Advisory | OHX | Cheatham | 6 hr |
| Feb 3, 9:52 AM CST | River Flood Warning | OHX | Perry | 56 hr |
| Feb 3, 9:58 AM CST | River Flood Advisory | OHX | Hickman | 19 hr |
| Feb 3, 3:00 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.